Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 26, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 11, 2008, 6:48 AM CST for 4 states. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 6:48 AM CST (12:48 UTC)
- Expired
- Dec 11, 2008, 5:12 PM CST
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 48 counties
Crittenden County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, St. Francis County, AR, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 111248 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 648 AM CST THU DEC 11 2008 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY... .STRENGTHENING LOW PRESSURE OVER ALABAMA THIS MORNING WILL MOVE NORTHEAST TO NORTHERN GEORGIA BY TONIGHT. THE PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI WILL ALLOW WINDS TO REMAIN STRONG AND GUSTY THROUGH THE DAY. MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112100- /O.NEW.KMEG.WI.Y.0026.081211T1248Z-081212T0000Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 648 AM CST THU DEC 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 40 MPH WILL BE LIKELY OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
3 follow-up statements
000 WWUS74 KMEG 111452 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 852 AM CST THU DEC 11 2008 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY... .STRENGTHENING LOW PRESSURE OVER ALABAMA THIS MORNING WILL MOVE NORTHEAST TO NORTHERN GEORGIA BY TONIGHT. THE PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI WILL ALLOW WINDS TO REMAIN STRONG AND GUSTY THROUGH THE DAY. ARZ028-036-048-049-058-MOZ115-112300- /O.EXA.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/ MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT- INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS... FORREST CITY...HELENA...CARUTHERSVILLE 852 AM CST THU DEC 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL BE LIKELY OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300- /O.CON.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 852 AM CST THU DEC 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL BE LIKELY OVER THE ADVISORY AREA TODAY. THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KRM
000 WWUS74 KMEG 112126 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CST THU DEC 11 2008 ...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI LATE THIS AFTERNOON... .STRENGTHENING LOW PRESSURE OVER MISSISSIPPI WILL MOVE NORTHEAST TO NORTHERN GEORGIA BY TONIGHT. THE PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER MISSOURI WILL ALLOW WINDS TO REMAIN STRONG AND GUSTY THROUGH THIS EVENING. ARZ028-036-048-049-058-MOZ115-MSZ001>017-020>024-TNZ001>004- 019>021-048>055-088>092-120000- /O.CON.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/ MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS... FORREST CITY...HELENA...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY... ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 326 PM CST THU DEC 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE OVER THE ADVISORY AREA LATE THIS AFTERNOON. THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN DOWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KRM
000 WWUS74 KMEG 112312 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CST THU DEC 11 2008 ...WIND ADVISORY HAS BEEN CANCELLED. .WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE TONIGHT. ARZ028-036-048-049-058-MOZ115-MSZ001>017-020>024-TNZ001>004- 019>021-048>055-088>092-120015- /O.CAN.KMEG.WI.Y.0026.000000T0000Z-081212T0000Z/ MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS... FORREST CITY...HELENA...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY... ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 512 PM CST THU DEC 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH TONIGHT. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 11, 5:32 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 11, 5:32 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
532 AM CST THU DEC 11 2008
.DISCUSSION...
/ISSUED 510 AM CST THU DEC 11 2008/
PRIMARY FORECAST CHALLENGES FOR TODAY WILL BE THE POTENTIAL FOR
ADDITIONAL FLOODING AND ACCUMULATING SNOW CHANCES ACROSS NORTHEAST
MISSISSIPPI.
A STRONG UPPER LOW PRESSURE SYSTEM ALONG THE COASTLINE OF
SOUTHERN LOUISIANA WILL CONTINUE TO LIFT NORTHEAST TODAY AS
SURFACE LOW PRESSURE CURRENTLY OVER SOUTHWEST ALABAMA MOVES
NORTHEAST INTO NORTHWEST GEORGIA. A LARGE AREA OF MODERATE TO
OCASSIONALLY HEAVY RAIN CONTINUES TO FALL OVER SOUTHERN PORTIONS
OF THE FORECAST AREA AS ABUNDANT MOISTURE ADVECTS NORTHWARD. HAVE
ISSUED A FLASH FLOOD WATCH OVER PORTIONS OF NORTHEAST MISSISSIPPI
TODAY AS AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL OVER AREAS
THAT RECEIVED 4+ INCHES YESTERDAY. THESE HEAVY RAINS WILL ONLY
SERVE TO AGGRAVATE ALREADY FLOODED OR RAIN SWOLLEN
STREAMS...CREEKS...AND RIVERS. THIS FLOOD WATCH WILL REMAIN IN
EFFECT UNTIL 6PM CST THIS EVENING. THERE REMAINS A DEFINITIVE
SHARP EDGE TO THE RAIN SHIELD OVER NORTHERN MISSISSIPPI...WITH
AREAS NORTH AND WEST LIKELY TO REMAIN DRY TODAY.
THE NEXT POTENTIAL WEATHER HAZARD MAY OCCUR THIS AFTERNOON OVER
NORTHEAST MISSISSIPPI WHERE A PERIOD OF ACCUMULATING SNOW IS
POSSIBLE. AS THE UPPER LOW TRACKS JUST TO THE SOUTHEAST...COLDER
AIR ALOFT ASSOCIATED WITH THE UPPER LOW...DYNAMIC COOLING
PROCESSES...AND COOLING FROM MELTING PROCESSES...MAY BRING A
PERIOD OF MODERATE TO POSSIBLY BRIEFLY HEAVY SNOW FOR A FEW HOURS
THIS AFTERNOON OVER NORTHEAST MISSISSIPPI BEFORE PRECIPITATION
COMES TO AN END. LATEST 00Z/06Z SOUNDING INFORMATION FROM
LOUISIANA INDICATES SUFFICIENT COOLING OF THE ATMOSPHERIC PROFILE
HAS ALREADY OCCURRED TO SUPPORT WINTRY PRECIPITATION...AND
SEVERAL STATIONS ACROSS LOUISIANA ARE NOW REPORTING SNOW OR SLEET
ALONG WITH ACCUMULATIONS. THE BIGGEST QUESTION THAT STILL REMAINS
IS HOW FAR NORTH THE DYNAMIC COOLING EFFECTS WITH THE UPPER LOW
OCCURS. AT THIS TIME...THE LATEST RELIABLE MODEL GUIDANCE
INDICATES ENHANCED VERTICAL MOTION BECOMING MAXIMIZED THIS
AFTERNOON WITHIN WHAT APPEARS TO BE A DEVELOPING DEFORMATION ZONE
STRETCHING FROM CENTRAL AND NORTHEAST MISSISSIPPI INTO NORTHWEST
ALABAMA. IF THIS BAND SETS UP WHERE MODELS ARE INDICATING...A
QUICK 1 TO 2 INCHES OF SNOW WILL LIKELY FALL EARLY THIS AFTERNOON
OVER NORTHEAST MISSISSIPPI...WITH THE BEST CHANCES OVER AREAS
SOUTHEAST OF TUPELO. IN FACT...IT IS POSSIBLE THAT ACCUMULATIONS
COULD BE EVEN HIGHER OVER THESE LOCATIONS IN AREAS WHERE THE
DEFORMATION BAND OF SNOW LINGERS LONGEST. THERE STILL REMAIN SOME
UNCERTIANTIES IN EXACTLY WHERE THIS BAND OF HEAVIER SNOW WILL
DEVELOP AND ANY SHIFT SOUTHWARD OF THE TRACK OF THE LOW AND THE
ACCUMULATING SNOWS COULD REMAIN SOUTH OVER CENTRAL/SOUTHERN
MISSISSIPPI INTO CENTRAL ALABAMA. CONFIDENCE HAS BECOME HIGH
ENOUGH THOUGH TO INCLUDE PORTIONS OF NORTHEAST MISSISSIPPI IN A
WINTER WEATHER ADVISORY FOR SNOW THIS AFTERNOON. STAY TUNED FOR
ANY UPDATES LATER THIS MORNING.
DRY HIGH PRESSURE WILL BUILD OVER THE WEEKEND WITH A WARMING TREND
AS SOUTHERLY FLOW RETURNS. THE NEXT CHANCES FOR SHOWERS WILL BE
AS EARLY AS NEXT MONDAY AS MOISTURE INCREASES.
A STRONG ARCTIC COLD FRONT IS STILL ADVERTISED BY MEDIUM RANGE
MODELS TO MOVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA
MONDAY NIGHT BEFORE STALLING OVER SOUTHERN AREAS. A SHALLOW ARCTIC
AIRMASS IS FORECAST BEHIND THE FRONT...SUPPORTED BY A 1040+MB HIGH
PRESSURE OVER THE NORTHERN PLAINS BY TUESDAY. MUCH COLDER AIR WILL
LIKELY FILTER INTO NORTHERN AND CENTRAL PORTIONS OF THE FORECAST
AREA LATER MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT. UPPER
SOUTHWEST FLOW AND WARMER TEMPERATURES ALOFT WILL LIKELY SET THE
STAGE FOR A POTENTIAL FREEZING RAIN SITUATION OVER AREAS ALONG AND
NORTH OF INTERSTATE 40 MONDAY NIGHT THROUGH TUESDAY NIGHT. IT IS
STILL TOO EARLY TO GET INTO THE DETAILS BUT THE POTENTIAL FOR
WINTER WEATHER NEXT WEEK WILL EXIST IN PORTIONS OF THE MID SOUTH.
HAVE INCLUDED THIS POTENTIAL IN THE LATEST FORECAST AS MODELS HAVE
BEEN PERSITENT IN ADVERTISING THIS ARCTIC BLAST FOR THE PAST
SEVERAL MODEL RUNS. IT APPEARS WINTER WILL CONTINUE TO MAKE ITS
PRESENSE FELT AS WE MOVE INTO MID DECEMBER...STAY TUNED.
JLH
&&
.AVIATION...
12Z TAF CYCLE
LOW PRESSURE OVER CENTRAL AL WILL MOVE NORTHEASTWARD AND
STRENGTHEN TODAY...THE LOW IS FORECAST INTO THE CAROLINAS BY THIS
EVENING. RAIN...SOMETIMES HEAVY...WILL AFFECT KTUP BEFORE 20Z WITH
LIFR CEILINGS / VISIBILITIES POSSIBLE. CONDITIONS APPEAR
BORDERLINE WHETHER THE RAIN WILL CHANGE TO SNOW AT KTUP...BUT THE
BEST TIMING APPEARS TO BE BETWEEN 16Z AND 20Z. SKIES WILL CLEAR
FROM THE WEST TODAY AS THE LOW MOVES AWAY WITH VFR CONDITIONS AT
KJBR BY 13Z...KMEM 16Z...AND KMKL 19Z...AND KTUP 00Z. STRONG AND
GUSTY NORTHERLY WINDS WILL DIMINISH THIS EVENING...BECOMING 7 KTS
OR LESS AFT 06Z.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 34 49 32 / 20 0 0 10
MKL 43 30 45 26 / 20 0 0 0
JBR 45 31 48 30 / 10 10 0 10
TUP 39 29 47 29 / 100 10 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON FOR CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
PONTOTOC-PRENTISS-TISHOMINGO.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TIPPAH-
TISHOMINGO-UNION.
TN...NONE.
&&Hazardous weather outlook, Dec 11, 5:18 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 518 AM CST THU DEC 11 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 518 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST MISSISSIPPI THAT WILL REMAIN IN EFFECT UNTIL 6PM CST. MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL OVER THESE LOCATIONS WITH 1 TO 3 INCHES OF ADDITIONAL RAINFALL POSSIBLE. THIS WILL LIKELY AGGRAVATE THE ONGOING FLOOD SITUATION ACROSS THESE AREAS. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST MISSISSIPPI FROM NOON THROUGH 6PM CST TODAY. RAIN IS EXPECTED TO GRADUALLY MIX WITH AND CHANGE TO SNOW BY EARLY AFTERNOON. A PERIOD OF MODERATE SNOW IS LIKELY OVER THE ADVISORY AREA THIS AFTERNOON WITH SNOW ACCUMULATIONS BETWEEN 1 AND 2 INCHES EXPECTED. THE SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES...BUT SOME ELEVATED ROAD SURFACES MAY BECOME SLUSHY AND SLIPPERY IN AREAS WHERE HEAVIER SNOW BANDS PERSIST. PLEASE USE EXTREME CAUTION IF TRAVELING IN AREAS WHERE SNOW OCCURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:01 AM CST | Flash Flood Watch | MEG | Alcorn, Calhoun, Chickasaw, Itawamba, Lee, Monroe and 5 more | 15 hr |
| Dec 11, 4:38 AM CST | Winter Weather Advisory | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more | 7 hr |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.